Revista médica de Chile
versión impresa ISSN 0034-9887
ANGUITA C, Timoleón; AGURTO P, Jaime; ROA E, Iván y LAISSLE C, German. Osteonecrosis associated with the use of biphosphonates: Case report. Rev. méd. Chile [online]. 2006, vol.134, n.9, pp. 1161-1165. ISSN 0034-9887. doi: 10.4067/S0034-98872006000900011.
Biphosphonates reduce the risk of skeletal events and are currently part of standards of therapy in myeloma. Recently, zoledronate and pamidronate have been linked to osteonecrosis of the jaw, specially after surgical dental procedures. We report a 84 year-old man with multiple myeloma who developed spontaneous osteonecrosis of both jaws, after 36 months of therapy with zoledronate with a cumulative dose of 136 mg. We discuss the pathogenic mechanisms, and review the recommendations on prevention and management of this new complication for neoplastic patients under prolonged therapy with biphosphonates
Palabras clave : Diphosphonates; Myeloma; Zoledronic acid.